Alabama, 2021

Flash Flooding and Hail in Alabama, April 24, 2021

April 24, 2021 · NWS MOB · 55 events in 10 counties and zones

A two part severe weather outbreak impacted the northern Gulf Coast. An early morning squall line brought wind damage to numerous locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A two part severe weather outbreak impacted the northern Gulf Coast. An early morning squall line brought wind damage to numerous locations. The second round of severe storms in the afternoon and early evening resulted in very large hail across potions of inland southwest and south central AL, some of which reached baseball size. Additional wind damage occurred as well. A few instances of flash flooding were also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 23, 11:30 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 23, 11:30 PM CST, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1230 AM CDT Sat Apr 24 2021

.AVIATION...
06Z issuance...Showers and storms with IFR to MVFR conditions
will affect much of the area through Saturday morning, then taper
off west to east during the afternoon hours leaving VFR
conditions. Southeast winds increase to 15 to 20 knots overnight
and become south, then switch to the southwest on Saturday. /29

&&

.PREV DISCUSSION... /issued 1024 PM CDT Fri Apr 23 2021/

NEAR TERM /Now Through Sunday/...An upper trof over the south
central states advances into the southeastern states on Saturday
then continues off into the western Atlantic during the remainder of
the period.  An associated surface low over Texas advances eastward
across central Mississippi and central Alabama on Saturday, then
continues eastward and brings a cold front through the forecast area
Saturday night.  A powerful shortwave within the eastern portion of
the upper trof will bring an expansive region of strong deep layer
lift across the forecast area later this evening through Saturday
morning, then moderate deep layer lift persists over the area
(associated with the upper trof) until drier deep layer air flows
into the western portions of the area in the afternoon, then
remainder of the area in the early evening.

A warm front which currently extends from the surface low into the
extreme north central Gulf lifts northward through the forecast area
this evening into the overnight hours, then stalls across central
Mississippi and central Alabama near the northern periphery of the
forecast area.  With the passage of the warm front, a pronounced
veered pattern is seen in model soundings along with a strengthening
low level jet results in 0-3 km helicity values of 400-600 m2/s2.
While instability will initially be limited due to unfavorable lapse
rates seen in model soundings from 850-600 mb, layer lifting from
the strong deep layer lift quickly improves these lapse rates
resulting in MLCAPE values of 500-1000 J/kg, potentially higher,
being realized by 12Z Saturday.  Convection that develops along or
in the wake of the warm front will have the potential to produce
damaging winds, large hail and isolated tornadoes, and elevated
convection north of the warm front may have the potential for large
hail and damaging winds.

In response to the strong deep layer lift, a secondary surface low
is expected to have developed on the warm front as it moves into
central Mississippi.  This secondary surface low then continues
across central Alabama along the quasi-stationary warm front during
the late night into early Saturday morning hours before continuing
into Georgia later Saturday morning.  A squall line develops in
response to the secondary surface low and moves across the forecast
area late tonight into mid Saturday morning, with additional
convective development possible in the wake of the squall line until
the drier deep layer air flows into the area.  All three modes of
severe weather (damaging winds, large hail, isolated tornadoes) will
be possible with the squall line.  Surface winds will veer to the
southwest early Saturday morning to later in the morning, with the
low level jet gradually weakening, which in turn results in helicity
values dropping to 150-200 m2/s2 by noon Saturday.  Although the
helicity values will be slowly decreasing, and continue to do so
through the afternoon hours, 0-6 km bulk shear values remain high
(50-65 knots) while MLCAPE values continue to trend higher reaching
1000-2000 J/kg, potentially higher, which also continue through the
afternoon.  This continues to indicate an environment supportive of
all three modes of severe weather through at least midday, after
which the environment gradually transitions to more of a damaging
wind threat in the afternoon.

The severe weather threat finally comes to an end as the drier deep
layer air flows into the area followed by the passage of the cold
front. Dry conditions develop for the entire area Saturday night
which continue into Sunday.  Have issued a Flash Flood Watch for
the interior counties from 1 am tonight until 1 pm Saturday due to
the potential for training convection with heavy rainfall to lead
to flooding. A Wind Advisory remains in effect for the coastal
portions of the coastal counties from 1 am tonight until 7 pm
Saturday due to frequent wind gusts to 35 mph. A High Surf
Advisory remains in effect until 5 am Sunday morning due to large
breaking waves of 5 to 6 feet in the surf zone. A High Risk of rip
currents remains in effect until 7 am Monday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this afternoon for ALZ051>058.

     Wind Advisory until 7 PM CDT this evening for ALZ263>266.

     High Rip Current Risk through Monday morning for ALZ265-266.

     High Surf Advisory until 5 AM CDT Sunday for ALZ265-266.

FL...Wind Advisory until 7 PM CDT this evening for FLZ202-204-206.

     High Rip Current Risk through Monday morning for FLZ202-204-206.

     High Surf Advisory until 5 AM CDT Sunday for FLZ202-204-206.

MS...Flash Flood Watch through this afternoon for MSZ067-075-076.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ631-632-
     650-655-670-675.

     Small Craft Advisory until 7 PM CDT this evening for GMZ630-
     633>636.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Apr 23, 10:09 PM CST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
1109 PM CDT Fri Apr 23 2021

MSZ067-075-076-240500-
Perry MS-Greene MS-Wayne MS-
1109 PM CDT Fri Apr 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL
MIDNIGHT CDT...

At 1108 PM CDT, a strong thunderstorm was located near Sunrise, or 4
miles southeast of Hattiesburg, moving east at 45 mph.

Nickel size hail and wind gusts in excess of 40 mph will be possible
with this storm.

Locations impacted include...
Richton, Beaumont and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3143 8915 3143 8894 3152 8894 3158 8870
      3112 8863 3111 8915
TIME...MOT...LOC 0408Z 257DEG 40KT 3128 8925

CGAL

The radar

The Mobile radar (KMOB), 98 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 19 hail, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Clarke

When
April 24, 3:02 AM CST to 3:03 AM CST
Where
Clarke County, 0.91 mi SW of Jackson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.510, -87.890

Roof blown off of a storage building on Gainestown Road. Several trees and power lines downed.

Hail, Clarke

When
April 24, 3:15 AM CST to 3:16 AM CST
Where
Clarke County, Barlow Bend
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.450, -87.630

Quarter size hail in Barlow Bend.

Thunderstorm Wind, Mobile

When
April 24, 3:41 AM CST to 3:42 AM CST
Where
Mobile County, 2.76 mi N of Georgetown
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.920, -88.270

Multiple power lines down in roadway near Chunchula Georgetown Road at Alver Road.

Thunderstorm Wind, Mobile

When
April 24, 3:46 AM CST to 3:47 AM CST
Where
Mobile County, Chunchula
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.920, -88.200

Tress down and blocking the roadway near the intersection of Chunchula Georgetown Road and US Highway 45.

Thunderstorm Wind, Mobile

When
April 24, 4:05 AM CST to 4:06 AM CST
Where
Mobile County, 0.59 mi W of Creola
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.900, -88.040

Metal roof of a building was peeled back and rolled in several sections.

Thunderstorm Wind, Mobile

When
April 24, 4:06 AM CST to 4:07 AM CST
Where
Mobile County, 1.95 mi SE of Spring Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.681, -88.126

Sheds blown over on the I-65 Service Road.

Thunderstorm Wind, Baldwin

When
April 24, 4:12 AM CST to 4:13 AM CST
Where
Baldwin County, 0.91 mi SW of Stockton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.990, -87.860

Trees blocking the roadway near AL Highway 225 and AL Highway 59.

Thunderstorm Wind, Clarke

When
April 24, 4:15 AM CST to 4:16 AM CST
Where
Clarke County, 1.18 mi E of Grove Hill Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.680, -87.750

Large trees down on Highway 84 at Deerfield Trial Road.

Thunderstorm Wind, Baldwin

When
April 24, 4:18 AM CST to 4:19 AM CST
Where
Baldwin County, 3.29 mi NNW of Bay Minette Muni Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.910, -87.850

Several trees and power lines down in the area of AL Highway 225 at Kilcrease Road.

Thunderstorm Wind, Mobile

When
April 24, 4:18 AM CST to 4:19 AM CST
Where
Mobile County, 3.65 mi SSW of Semmes
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.730, -88.270

A tree fell onto a home on Ranch House Drive.

Thunderstorm Wind, Mobile

When
April 24, 4:18 AM CST to 4:19 AM CST
Where
Mobile County, Tanner Williams
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
30.720, -88.370

Trees blown down at the intersection of Tanner Williams Road and Wilmer Road. Numerous large branches blown down as well.

Thunderstorm Wind, Escambia

When
April 24, 4:26 AM CST to 4:27 AM CST
Where
Escambia County, 0.59 mi E of Huxford
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.220, -87.460

Part of the roof of Huxford Elementary School was damaged. Sheds were also destroyed. A nearby business also suffered significant damage.

Thunderstorm Wind, Mobile

When
April 24, 4:27 AM CST to 4:28 AM CST
Where
Mobile County, 3.45 mi N of Seven Hills
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.700, -88.300

Broken windows reported at a home on the south side of eastern portions of Big Creek Lake. A 2x4 board also pierced through the exterior wall of the home.

Thunderstorm Wind, Mobile

When
April 24, 4:29 AM CST to 4:30 AM CST
Where
Mobile County, 2.25 mi SW of Saraland
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.800, -88.100

Tree blocking the roadway on Shelton Beach Road just north of AL Highway 158. One vehicle crashed into the tree. No injuries.

Thunderstorm Wind, Monroe

When
April 24, 4:30 AM CST to 4:31 AM CST
Where
Monroe County, 1.18 mi E of Frisco City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.430, -87.400

Several trees and power lines down across Frisco City.

Thunderstorm Wind, Mobile

When
April 24, 4:30 AM CST to 4:31 AM CST
Where
Mobile County, 2.83 mi SSW of Kushla
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.780, -88.180

Multiple large tree limbs over two inches in diameter were downed.

Thunderstorm Wind, Mobile

When
April 24, 4:35 AM CST to 4:36 AM CST
Where
Mobile County, 0.69 mi S of Chickasaw
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.760, -88.080

Multiple trees and power lines downed in Chickasaw.

Thunderstorm Wind, Mobile

When
April 24, 4:35 AM CST to 4:36 AM CST
Where
Mobile County, 1.37 mi ENE of (Mob)mobile Bates Fl
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.690, -88.210

Roof and structural damage to a home on Holly Street.

Thunderstorm Wind, Monroe

When
April 24, 4:36 AM CST to 4:37 AM CST
Where
Monroe County, 0.59 mi E of Excel
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.430, -87.340

Several trees and power lines down across Excel.

Thunderstorm Wind, Mobile

When
April 24, 4:50 AM CST to 4:51 AM CST
Where
Mobile County, 1.37 mi WNW of Cottage Hill
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.660, -88.170

Several trees snapped in half along with downed fences.

Thunderstorm Wind, Mobile

When
April 24, 4:54 AM CST to 4:55 AM CST
Where
Mobile County, Prichard
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
30.730, -88.050

Structural damage reported at the Kimberly Clark facility.

Thunderstorm Wind, Escambia

When
April 24, 5:00 AM CST to 5:01 AM CST
Where
Escambia County, 6.26 mi ENE of Wallace
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.230, -87.130

Trees and power lines down. One very large oak tree was downed in the road.

Thunderstorm Wind, Escambia

When
April 24, 5:04 AM CST to 5:05 AM CST
Where
Escambia County, 0.69 mi N of Appleton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.130, -87.070

Tree fell on a home on Brookwood Drive.

Thunderstorm Wind, Escambia

When
April 24, 5:05 AM CST to 5:06 AM CST
Where
Escambia County, 0.91 mi NE of Appleton
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.130, -87.060

Trees and power lines down on Rosemary Avenue.

Thunderstorm Wind, Escambia

When
April 24, 5:06 AM CST to 5:07 AM CST
Where
Escambia County, 2.16 mi NNE of Appleton
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.150, -87.060

Trees and power lines down on Dogwood Lane.

Thunderstorm Wind, Escambia

When
April 24, 5:21 AM CST to 5:22 AM CST
Where
Escambia County, 0.91 mi SE of Dixie
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.140, -86.720

Significant roof damage to a home.

Thunderstorm Wind, Covington

When
April 24, 5:30 AM CST to 5:31 AM CST
Where
Covington County, 5.38 mi SSE of Beck
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.180, -86.580

Power lines and trees downed across AL Highway 137 between US 29 and the Conecuh National Forest Blue Lake area.

Thunderstorm Wind, Covington

When
April 24, 5:34 AM CST to 5:35 AM CST
Where
Covington County, 4.5 mi SW of Libertyville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.190, -86.510

Trees down on power lines along Hog Foot Road in the Carolina community.

Thunderstorm Wind, Covington

When
April 24, 5:36 AM CST to 5:37 AM CST
Where
Covington County, 1.82 mi NE of Andalusia
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.320, -86.460

Multiple trees down near US 29 south in Andalusia.

Thunderstorm Wind, Covington

When
April 24, 5:36 AM CST to 5:37 AM CST
Where
Covington County, 2.36 mi E of Libertyville
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.230, -86.410

Trees down along County Road 34 south of Andalusia.

Thunderstorm Wind, Covington

When
April 24, 5:38 AM CST to 5:39 AM CST
Where
Covington County, 2.39 mi SSW of Sanford
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.270, -86.420

A vehicle struck a downed tree on Lindsey Bridge Road. No injuries reported.

Thunderstorm Wind, Covington

When
April 24, 5:43 AM CST to 5:44 AM CST
Where
Covington County, 0.59 mi W of Opp
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.280, -86.260

Multiple trees down on roadways across Opp.

Thunderstorm Wind, Covington

When
April 24, 5:54 AM CST to 5:55 AM CST
Where
Covington County, 1.82 mi SE of Stedman
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.080, -86.300

Trees down across US Highway 331 between the rest area and Florala Airport.

Flash Flood, Mobile

When
April 24, 7:00 AM CST to 8:00 AM CST
Where
Mobile County, 1.5 mi SE of Mobile to 2.2 mi E of Mobile
Cause
Heavy Rain
Reported by
Public
Coordinates
30.687, -88.060

Water covering roadways near Downtown Mobile. Water up the headlights on some vehicles.

Flash Flood, Clarke

When
April 24, 9:15 AM CST to 10:15 AM CST
Where
Clarke County, 1.36 mi WSW of Rural to 1.64 mi SW of Rural
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.860, -87.750

Dummy Line Road flooded near Highway 43 at Bassett Creek bridge.

Hail, Conecuh

When
April 24, 1:48 PM CST to 1:49 PM CST
Where
Conecuh County, 0.91 mi NE of Repton
Measured
1 in hail
Reported by
Public
Coordinates
31.410, -87.240

Media report of quarter sized hail in Repton.

Hail, Covington

When
April 24, 2:30 PM CST to 2:31 PM CST
Where
Covington County, 1.82 mi NE of Red Level
Measured
1.75 in hail
Reported by
Public
Coordinates
31.420, -86.600

Social media report of golf ball sized hail.

Hail, Clarke

When
April 24, 2:36 PM CST to 2:37 PM CST
Where
Clarke County, 2.72 mi SW of Rural
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
31.840, -87.760

Clarke County Emergency Management reported baseball size hail just south of Thomasville.

Hail, Clarke

When
April 24, 2:36 PM CST to 2:37 PM CST
Where
Clarke County, 0.59 mi W of Rural
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.870, -87.740

Clarke County Emergency Management reported golf ball size just south of Thomasville.

Hail, Clarke

When
April 24, 2:36 PM CST to 2:37 PM CST
Where
Clarke County, 0.91 mi SW of Thomasville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.910, -87.740

Quarter size hail reported in Thomasville.

Hail, Wilcox

When
April 24, 2:51 PM CST to 2:52 PM CST
Where
Wilcox County, 0.59 mi E of Coy
Measured
1 in hail
Reported by
Public
Coordinates
31.900, -87.460

Quarter size hail reported in Coy, AL.

Hail, Clarke

When
April 24, 3:14 PM CST to 3:15 PM CST
Where
Clarke County, 2.24 mi NE of Scyrene
Measured
1 in hail
Reported by
Public
Coordinates
31.750, -87.640

Quarter size hail reported near Scyrene.

Hail, Clarke

When
April 24, 3:45 PM CST to 3:46 PM CST
Where
Clarke County, 2.46 mi WSW of Jackson
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
31.510, -87.920

Clarke County EMA reported half dollar size hail.

Hail, Clarke

When
April 24, 3:45 PM CST to 3:46 PM CST
Where
Clarke County, 0.69 mi S of Glendon
Measured
1.25 in hail
Reported by
Public
Coordinates
31.520, -87.800

Report of half dollar size hail.

Thunderstorm Wind, Butler

When
April 24, 4:00 PM CST to 4:02 PM CST
Where
Butler County, 5.47 mi ESE of Wald
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.730, -86.590

Butler County EMA reports multiple trees down along County Road 45.

Hail, Butler

When
April 24, 4:08 PM CST to 4:09 PM CST
Where
Butler County, Greenville
Measured
1.75 in hail
Reported by
Public
Coordinates
31.830, -86.630

Social media report of golf ball size hail.

Hail, Crenshaw

When
April 24, 4:12 PM CST to 4:13 PM CST
Where
Crenshaw County, 0.69 mi S of Brantley
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.570, -86.250

Crenshaw County EMA reports golf ball size hail.

Hail, Monroe

When
April 24, 4:16 PM CST to 4:17 PM CST
Where
Monroe County, 1.37 mi WSW of Mexia
Measured
1.75 in hail
Reported by
Public
Coordinates
31.490, -87.420

Golf ball size hail reported via MPING two miles southwest of Mexia.

Hail, Monroe

When
April 24, 4:17 PM CST to 4:18 PM CST
Where
Monroe County, 1.82 mi SW of Mexboro
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.460, -87.400

Monroe County EMA reported golf ball size hail.

Hail, Monroe

When
April 24, 4:20 PM CST to 4:21 PM CST
Where
Monroe County, 0.91 mi NE of Mexia
Measured
2.75 in hail
Reported by
Public
Coordinates
31.510, -87.390

Baseball size hail reported.

Hail, Crenshaw

When
April 24, 4:22 PM CST to 4:23 PM CST
Where
Crenshaw County, 0.59 mi W of Petrey
Measured
1.75 in hail
Reported by
Public
Coordinates
31.850, -86.210

Social media pictures of golf ball size hail in Forest Hill, AL.

Hail, Monroe

When
April 24, 4:22 PM CST to 4:23 PM CST
Where
Monroe County, Allene
Measured
1.75 in hail
Reported by
Public
Coordinates
31.470, -87.350

Golf ball size hail was reported near the Ollie, AL community.

Hail, Crenshaw

When
April 24, 4:52 PM CST to 4:53 PM CST
Where
Crenshaw County, 1.5 mi NNW of Brantley
Measured
1.25 in hail
Reported by
Public
Coordinates
31.600, -86.260

Quarter to half dollar size hail reported near Brantley.

Hail, Conecuh

When
April 24, 4:53 PM CST to 4:54 PM CST
Where
Conecuh County, 0.91 mi NE of Repton
Measured
1.5 in hail
Reported by
Public
Coordinates
31.410, -87.240

Social media report of hail up to ping pong ball size in Repton.

Thunderstorm Wind, Covington

When
April 24, 6:33 PM CST
Where
Covington County, 0.91 mi SW of Andalusia Opp Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
31.310, -86.390

K79J recorded a 50 knot, 58 mph, thunderstorm wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2021Every state in 2021This day in weather historyWarnings in Alabama, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956046, 956056, 956048, 956047, 956057, 956053, 956051, 956049, 956052, 956055, 956058, 956059, 956060, 956050, 956054, 956061, 956064, 956065, 956066, 956067, 956068, 956069, 956070, 956071, 956072, 956073, 956074, 956075, 956076, 956077, 956078, 956079, 956080, 956850, 956851, 956817, 956818, 956819, 956820, 956821, and more.